MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rubicon broke into multiple pieces.A 90cm rubicon 18 guide catheter was selected for use.During the procedure, the physician advanced a v18 guidewire to the chronic total occlusion sub-intimal.However, when the rubicon guide catheter was also pushed to the cto sub-intimal, it was noted that the guide catheter broke into multiple pieces.Consequently, the physician had to remove the remaining bits using a snare.The procedure was completed using a different device.No further patient complications were reported and patient's status post-procedure was stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned device consisted of a rubicon 18 separated with 2 pieces returned.The 1st piece was 7.2cm long from the hub and showed a kink.The 2nd piece was 7cm long.No other components were returned.The device as designed is 90cm long.With approximately 14cm returned, the remainder of 76cm did not return.The 7cm long segment that was returned showed a broken guidewire inside the lumen and was buckled and kinked.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
RUBICON 18
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8129696
Report Number2134265-2018-63486
Device Sequence Number10826002
Product Code DQY
UDI-Device Identifier08714729829232
UDI-Public08714729829232
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0022597000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V18 GUIDEWIRE; GUIDEWIRE: V18 GUIDEWIRE; GUIDEWIRE: V18 GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;